Massachusetts, 2007

Heavy Snow in Massachusetts, December 31, 2007

December 31, 2007 · NWS BOX · 3 events in 3 counties and zones

A low pressure center developed along the Mid-Atlantic coast and moved east of Nantucket, spreading snow across western and central Massachusetts. Storm snowfall totals ranged from six to eight inches.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A low pressure center developed along the Mid-Atlantic coast and moved east of Nantucket, spreading snow across western and central Massachusetts. Storm snowfall totals ranged from six to eight inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Dec 30, 11:06 PM EST, 1 hour 54 minutes earlier.

Area forecast discussion, Dec 30, 11:06 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1106 PM EST SUN DEC 30 2007

.SYNOPSIS...
LOW PRES JUST NORTH OF CAPE HATTERAS NORTH CAROLINA AT 6 PM THIS EVENING
WILL PASS JUST SOUTHEAST OF NANTUCKET MON MORNING. A POTENTIALLY STRONGER
LOW PRESSURE SYSTEM DEVELOPS ALONG THE NEW ENGLAND COAST TUE. VERY COLD
AIR INVADES THE REGION LATE WED THROUGH FRI MORNING AS VERY STRONG HIGH
PRES BUILDS TOWARD NEW ENGLAND. THE HIGH MOVES INTO THE CENTRAL ATLC
THIS WEEKEND BEGINNING A SUBSTANTIAL AND PROBABLY LONG DURATION WARMING
TREND.

&&

.NEAR TERM /UNTIL 7 AM MONDAY MORNING/...
NWR ORH APPARENTLY WORKING. THANKS FOR THE FEEDBACK.

WEBENTRY REVIEWED. SKYWARN...PLS GO THRU THAT CHANNEL. WELL SAVE
IN-HOUSE FOR TUESDAY POTENCY.

GFS PARTIAL THICKNESSES DOING A GOOD JOB ON RAIN/SNOW TRANSITION AND
INDICATE PRONOUNCED MID LEVEL WARMING MOVING NORTHWARD TO NE CT TO
VCNTY BOS AROUND 06Z BEFORE THICKNESSES CRASH 09-12Z. THERE MAY BE A
LITTLE MORE SLEET THROUGH NE CT...S CENTRAL MA TO BOS SUBURBS BASED
ON THIS WARMING...AND SOME RAIN POSSIBLE IN BOS. BASED ON THIS WE
WILL HAVE A LOW END WINTER STORM WARNING FROM BDL-ORH-LWM.

FURTHER SOUTH IN THE COASTAL PLAIN...LOOKING AT MAINLY RAIN TONIGHT
WITH SOME SLEET AT TIMES AS TEMPS ALOFT ARE TOO WARM AND SFC WET
BULBS STAY MILD.

WE DROPPED ADVISORIES IN THE COASTAL PLAIN...AND LOWERED WARNINGS TO
ADVISORY FOR NE CT AND NW RI THROUGH BOS DUE TO EXPECTED MID LEVEL
WARMING WHICH WILL CUT BACK ON SNOW ACCUM. ALSO...BEST OMEGA IS WELL
BELOW FAVORABLE DENTRITIC GROWTH ZONE IN THIS REGION.

BEST CHANCE FOR A QUICK BURST OF HEAVIER SNOW FROM NW RI NEWD TO BOS
WILL BE 09-12Z WHEN THICKNESSES CRASH AND BRIEF SHOT OF EXCELLENT MID
LEVEL FGEN AND INSTABILITY COME TOGETHER BRIEFLY. ACCUM IN THE ADVSY
AREA WILL BE 2-5

CROSS SECTIONS SHOW BEST SNOW GROWTH WELL IN THE INTERIOR NORTH OF
THE MASS PIKE AND WEST OF I495 WHICH IS ALSO WHERE THERE IS GOOD
BANDING SIGNAL. HEAVY SNOW WARNINGS WILL CONTINUE IN THIS REGION
WHERE 5-9 POSSIBLE.

NOTE THE DRY SLOT MOVING INTO W CT BUT HEAVIER REFLECTIVITIES
DEVELOPING IN THE DEVELOPING COMMA HEAD ACROSS NE PA AND CENTRAL NYS
WHICH WILL LIKELY TRANSLATE TO A PERIOD OF HEAVY SNOW IN THE
INTERIOR OVERNIGHT.

&&

.SHORT TERM /7 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
LOW PRESSURE EXPECTED TO TRACK FROM MID ATLANTIC REGION TONIGHT TO
GULF OF MAINE TOMORROW MORNING.  ONLY SUBTLE DIFFERENCES IN 12Z
MODELS FOR SURFACE LOW...TRACKING EITHER OVER OR JUST INSIDE OF
BENCHMARK.

PROBLEMS FOR FORECAST INCLUDE HOW MUCH RAIN/MIX WILL FALL AS OPPOSED
TO SNOW...AND WHERE ANY SNOW BANDING MAY OCCUR.  MISSING STRONG
SURFACE HIGH TO THE NORTH TO HELP KEEP COLDER AIR LOCKED IN.

PRECIP SPREADS INTO THE AREA THIS EVENING. BULK OF SNOW BETWEEN 6
AND 12Z...WITH HEAVIER SNOW HANGING ON IN SOUTHERN NH/NORTHEAST MA
THROUGH 14Z. 250 MB COUPLED JET AND PVA CONTRIBUTING TO MODERATE TO
STRONG OMEGA. SOME DYNAMIC COOLING SHOULD OCCUR WITH THESE
FEATURES.  MODELS APPEAR TO HAVE SHIFTED POTENTIAL FOR BANDING
SLIGHTLY NW...WITH MID LEVEL FRONTOGENESIS AND EPV MORE FROM BAF
THROUGH SOUTHERN NH...LASTING A BIT BEYOND 12Z IN SOUTHERN
NH/NORTHEAST MA. IN THIS AREA...SNOWFALL ACCUMULATIONS LOOK ON
TRACK.

FOR PRECIP TYPE UTILIZED A BLEND OF THERMAL PROFILES FROM GFS AND
NAM. HIGHEST CONFIDENCE OF A SNOW WITH SOME SLEET EVENT WOULD BE
FROM BAF TO ORH INTO SOUTHERN NH AND NW. FROM PVD TO PYM AREA AND
SOUTH...EXPECT A MIX OF SNOW...SLEET AND RAIN OVERNIGHT. TRIMMING
BACK TO 2 TO 4 INCHES IN THIS AREA...CONTINUING WITH A WINTER
WEATHER ADVISORY. FROM NW RI THROUGH NORTHEAST COASTAL MA INCLUDING
BOSTON...UNCERTAINTY IN PRECIP TYPE THROUGH THE NIGHT WITH THERMAL
PROFILE MARGINAL...THERE IS A CHANCE FOR MORE OF A MIX
SNOW/RAIN/SLEET...BUT NOT ENOUGH CONFIDENCE IN THIS TO DOWNGRADE ANY
WARNINGS AS POSTED. IN ADDITION...18Z NAM HAS TRENDED A BIT COLDER.

LITTLE OR NO ACCUMULATION ON CAPE COD AND THE ISLANDS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
EFFORTS PRIMARILY ON TUE-WED-THU WITH PRIMARILY PREV KBOX WARMING
TREND FCST FOR THE WKND. MAVMOS GUIDE LOOKED WAYYYY TOO COLD LATE IN
THE WEEKEND ESPECIALLY WHEN COMPARED TO THE GFS ENSEMBLES AND THE OP
RUNS OF THE UKMET AND ECMWF.

THE DAILIES...

MON NIGHT...A BRIEF DRY SPELL WITH TEMPORARY PARTIAL CLEARING BEFORE
THE NEXT STORM ARRIVES. IT MAY RADIATE OVER THE FRESHLY SNOW COVERED
COUNTRYSIDE MORE THAN CURRENTLY FCST...BDL-ORH-BED-BY NORTHWESTWARD.

TUE INTO WED...4 TH PERIOD WINTER STORM WATCH ISSUED.

18Z NAM FOR TUE-WED NOT LIKELY TO WORK OUT...BUT ENOUGH INFORMATION
AVAILABLE TO SUGGEST ANOTHER POTENT DELIVERY OF SNOW IN A 12 HOUR
PERIOD. BACKLASH IS NOT YET ACCOUNTED FOR...BECAUSE BACKLASH MAY NOT
OCCUR IF THE UPPER LOW DOES NOT CLOSE OFF NEAR THE LATITUDE OF THE
MASS PIKE. PLENTY OF TIME FOR ADJUSTMENTS. SYSTEM LOOKS POTENT BUT
SOME OF THE POTENCY MIGHT NOT BE REALIZED IF WE DO NOT CLOSE OFF A
LOW ALOFT.

BANDING SIGNAL TUESDAY IN THE LEAD PUSH WITH GOOD DENDRITIC GROWTH.

PRIMARY THREAT REGION OF WARNING SNOW IS ROUTE 2 REGION NORTH. DETAIL
LONG FROM BEING DETERMINED AND THIS WATCH COULD CONVERT JUST TO AN
ADVY. AM MOST CONFIDENT OF WARNING AMOUNTS IN S NH.

A CONCERN IS WELL RESTED RESOURCE ALLOCATION TO HANDLE THESE TWO
PROBABLE MODERATE EVENTS THAT HAVE BRIEF INTENSE SNOWFALL EMBEDDED.

ADDITIONALLY... FALLING TEMPS INTO THE TEENS WED AFTERNOON WITH NW
WINDS GUSTING TO 35 MPH WILL RESULT IN BLOWING AND DRIFTING SNOW.

THIS IS ONLY A -1SD 850MB AIRMASS COMING DOWN. WE MAY SEE A LOT
COLDER THAN THIS LATER IN THE WINTER. NEVERTHELESS...IT WILL BE VERY
COLD LATE WED ONWARD

FORESEE SIGNIF TRAVEL DELAYS IN S NH AND EXTREME NORTH 10 PCT OF
MASSACHUSETTS TUE FORENOON INTO WED MORNING INCLUDING AIR AND SFC
TRAVEL.

WED NIGHT THROUGH THU NIGHT...COLD BLAST WILL BE IN PLACE. EXCT
NORTHERLY DELIVERY OF COLD BL TEMPS... OFF FRESH SNOWCOVER. THURSDAY
DAYLIGHT HOURS MAY STILL BE COLDER THAN CURRENTLY FCST.

SCT SNOW SHOWERS EXPECTED ERN WATERS ONTO THE OUTER CAPE. WELL DEAL
WITH THAT AFTER WHATEVER HAPPENS TUESDAY.

FRI AFTERNOON AND THE WEEKEND...STRONG HIGH PRESSURE OVER THE REGION
ON FRI WILL MOVE OFF THE COAST SAT AND PARK IN THE W CENTRAL ATLC. A
SIGNIFICANT WARM-UP. TREND IS FCST...DETAILS LEFT TO BE DETERMINED.
PROBABLY A DRY WARMUP...AT LEAST FROM A CURSORY REVIEW OF MODEL
GUIDANCE.

&&

.AVIATION /04Z MONDAY THROUGH FRIDAY/...
TONIGHT AND MONDAY WITH THE EXCEPTION OF CAPE COD AND THE
ISLANDS...CONDITIONS WILL QUICKLY LOWER TO IFR AS SNOW /RAPL PVD AND
BOS/ SPREADS INTO SOUTHERN NEW ENGLAND DURING 01-04Z. AREAS OF IFR
LATE THIS EVENING...SHOULD BE WIDESPREAD 06Z-12Z MON. BIGGEST
CHALLENGE IN FORECAST HAS BEEN PRECIP TYPE...ANTICIPATE A PERIOD OF
RAIN/SNOW MIX ALONG EAST COASTAL MA INTO NORTHERN CT THIS EVENING
BEFORE CHANGING TO SNOW AND SLEET.

CONDITIONS WILL IMPROVE TO MVFR NEAR KBDL STARTING 12Z MON BUT NOT AT
KBOS/KMHT UNTIL 14Z-16Z MON. SHOULD BE VFR MON AFTERNOON.

FOR CAPE COD AND ISLANDS EXPECTED TO SEE RAIN OR A RAIN/SNOW MIX.
CONDITIONS SHOULD START MVFR BEFORE LOWERING TO IFR THERE. THOUGH
PRECIPITATION IS LARGELY OVER BY 15Z MONDAY...MVFR CONTINUES DUE TO
LOWER CEILINGS.

OUTLOOK...
MON NIGHT...VFR.
TUE...IFR/LIFR IN SNOW EXCEPT A MIXTURE OF SNOW AND RAIN AT PVD/BOS
AND RAIN HYA/ACK. PLOWING OPS LIKELY ORH MHT.  WET SNOW BOS/BDL/BAF.

WED... MVFR IN SNOW SHOWERS. NW WINDS GUSTING TO 30 TO 40
KT...HIGHEST NEAR THE COAST. BLOWING AND DRIFTING SNOW ORH AND MHT.

THU...VFR. WINDS GUSTING TO 20-25 KT.
FRI...VFR.

&&

.MARINE...
SMALL CRAFT ADVISORIES /SCA/ POSTED OVER OUTER WATERS TONIGHT
THROUGH MON EVE...AND FOR INNER WATERS STARTING LATER TONIGHT AS NE
WINDS INCREASE AHEAD OF COASTAL LOW. LOW IS EXPECTED TO PASS SE OF
NANTUCKET MON MORNING...WHEN WE SHOULD SEE A BRIEF LULL IN WINDS.
HOWEVER...GUSTY W/NW WINDS WILL FOLLOW DURING MON AS LOW DEPARTS.

TUE...SCA...POSSIBLY WILL BE UPGRADED TO A BRIEF SE GALE IN MONDAYS
FORECASTS.

WED...GALE NW WINDS. SEAS MAY BUILD TO 10 FT OR HIGHER. FREEZING
SPRAY AT NIGHT.

THU...GALE STILL POSSIBLE EARLY...THEN DIMINISHING WINDS AND SEAS.
FREEZING SPRAY.

FRI...WSW OUTER WATERS SCA WITH STILL COLD BL TEMPS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 10 AM EST MONDAY FOR CTZ004.
     WINTER STORM WARNING UNTIL 10 AM EST MONDAY FOR CTZ002-003.
MA...HEAVY SNOW WARNING UNTIL 10 AM EST MONDAY FOR MAZ002>004-
     008>011-026.
     WINTER STORM WATCH FROM TUESDAY MORNING THROUGH TUESDAY
     EVENING FOR MAZ004>007-026.
     WINTER WEATHER ADVISORY UNTIL 10 AM EST MONDAY FOR MAZ013>016.
     WINTER STORM WARNING UNTIL 10 AM EST MONDAY FOR MAZ005>007-012.
NH...HEAVY SNOW WARNING UNTIL 10 AM EST MONDAY FOR NHZ011-012-015.
     WINTER STORM WATCH FROM TUESDAY MORNING THROUGH TUESDAY
     EVENING FOR NHZ011-012-015.
RI...WINTER WEATHER ADVISORY UNTIL 10 AM EST MONDAY FOR RIZ001.
MARINE...SMALL CRAFT ADVISORY UNTIL 12 PM EST MONDAY FOR ANZ230>237.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST MONDAY NIGHT FOR
     ANZ250.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST MONDAY NIGHT FOR
     ANZ254-255.

&&

SYNOPSIS...DRAG
NEAR TERM...KJC/DRAG
SHORT TERM...NMB
LONG TERM...DRAG
AVIATION...DRAG/BELK/NMB
MARINE...DRAG/NMB
Hazardous weather outlook, Dec 30, 10:30 PM EST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1030 PM EST SUN DEC 30 2007

MAZ004-026-NHZ011-012-015-010330-
NORTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
1030 PM EST SUN DEC 30 2007

...HEAVY SNOW WARNING IN EFFECT UNTIL 10 AM EST MONDAY...
...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY SNOW WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY SNOW WARNING.
   WINTER STORM WATCH.

A WIND ADVISORY MAY BE NEEDED WEDNESDAY.

WIND CHILLS SHOULD REACH ZERO TO 10 BELOW ZERO WEDNESDAY NIGHT AND
THURSDAY NIGHT...ALMOST LOW ENOUGH FOR AN ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ017>024-RIZ002>008-010330-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1030 PM EST SUN DEC 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOWFALL IS POSSIBLE TUESDAY NIGHT INTO WEDNESDAY...POSSIBLY
REACHING ADVISORY LEVELS. THE STORM TRACK IS STILL HIGHLY UNCERTAIN.

A WIND ADVISORY MAY BE NEEDED WEDNESDAY AND WEDNESDAY NIGHT.

WIND CHILLS SHOULD REACH NEAR ZERO WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ004-MAZ013>016-RIZ001-010330-
WINDHAM CT-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHWEST PROVIDENCE RI-
1030 PM EST SUN DEC 30 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...EASTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

ADDITIONAL SNOWFALL IS POSSIBLE TUESDAY INTO WEDNESDAY...POSSIBLY
REACHING ADVISORY LEVELS. THE STORM TRACK IS STILL HIGHLY
UNCERTAIN.

A WIND ADVISORY MAY BE NEEDED WEDNESDAY.

WIND CHILLS SHOULD BE NEAR ZERO WEDNESDAY NIGHT AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ002-003-008>011-010330-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
1030 PM EST SUN DEC 30 2007

...HEAVY SNOW WARNING IN EFFECT UNTIL 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY SNOW WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY SNOW WARNING.

ADDITIONAL SNOWFALL IS POSSIBLE TUE INTO WED...POSSIBLY REACHING
ADVISORY LEVELS. THE STORM TRACK IS STILL HIGHLY UNCERTAIN.

A WIND ADVISORY MAY BE NEEDED WEDNESDAY.

WIND CHILLS SHOULD REACH ZERO TO 10 BELOW ZERO WEDNESDAY NIGHT AND
THURSDAY NIGHT...ALMOST LOW ENOUGH FOR AN ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002-003-MAZ012-010330-
HARTFORD CT-TOLLAND CT-SOUTHERN WORCESTER MA-
1030 PM EST SUN DEC 30 2007

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND
CENTRAL MASSACHUSETTS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

ADDITIONAL SNOWFALL IS POSSIBLE TUESDAY INTO WEDNESDAY...POSSIBLY
REACHING ADVISORY LEVELS. THE STORM TRACK IS STILL HIGHLY
UNCERTAIN.

A WIND ADVISORY MAY BE NEEDED WEDNESDAY.

WIND CHILLS SHOULD BE NEAR ZERO WEDNESDAY NIGHT AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ005>007-010330-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
1030 PM EST SUN DEC 30 2007

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST MONDAY...
...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS AND
NORTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   WINTER STORM WATCH.

A WIND ADVISORY MAY BE NEEDED WEDNESDAY.

WIND CHILLS SHOULD REACH ZERO TO 10 BELOW ZERO WEDNESDAY NIGHT AND
THURSDAY NIGHT...ALMOST LOW ENOUGH FOR AN ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-254-255-010330-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1030 PM EST SUN DEC 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GALE WARNINGS MAY BE NEEDED WEDNESDAY INTO THURSDAY FOR STRONG
NORTHWEST WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 heavy snow. Local standard time, as filed.

Heavy Snow, Western Franklin

When
December 31, 1:00 AM EST to 11:00 AM EST
Where
Western Franklin forecast zone
Reported by
Trained Spotter
Coordinates
42.583, -72.592 (the zone’s center; the record gives no point)

Heavy Snow, Eastern Franklin

When
December 31, 1:00 AM EST to 11:34 AM EST
Where
Eastern Franklin forecast zone
Reported by
Trained Spotter
Coordinates
42.583, -72.592 (the zone’s center; the record gives no point)

Heavy Snow, Western Hampshire

When
December 31, 1:00 AM EST to 10:05 AM EST
Where
Western Hampshire forecast zone
Reported by
COOP Observer
Coordinates
42.340, -72.664 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2007Every state in 2007This day in weather historyWarnings in Massachusetts, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 68483, 68484, 68485.